Alert archive / Ohio / Snow Advisories in 2005

Snow Advisory 3, NWS Cleveland, OH

December 8, 200525 counties in Ohio

NWS Cleveland, OH issued this snow advisory at Dec 8, 2005, 3:57 AM EST for 25 counties in Ohio. It took effect at Dec 8, 2005, 4:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2005, 3:57 AM EST (08:57 UTC)
In effect from
Dec 8, 2005, 4:00 PM EST
Expired
Dec 9, 2005, 5:00 AM EST
In force
13 hr
Issued by
NWS Cleveland, OH
All 25 counties

Ashland County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 60 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2005-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2005-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 081208
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
357 AM EST THU DEC 8 2005

OHZ012>014-089-PAZ001>003-081700-
/O.UPG.KCLE.WS.A.0001.051209T0000Z-051209T1700Z/
/O.NEW.KCLE.HS.W.0001.051209T0000Z-051209T1500Z/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
357 AM EST THU DEC 8 2005

...HEAVY SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
FRIDAY.  

SNOW WILL RAPIDLY SPREAD ACROSS THE AREA THIS EVENING AS LOW
PRESSURE MOVES INTO NORTHERN OHIO FROM THE SOUTHWEST. THE SNOW
WILL BE HEAVY AT TIMES...ESPECIALLY FROM LATE THIS EVENING THROUGH
THE EARLY MORNING HOURS. ACCUMULATIONS OF 5 TO 7 INCHES CAN BE
EXPECTED BY DAYBREAK FRIDAY WITH ANOTHER INCH OF ACCUMULATION
LIKELY FRIDAY MORNING. THIS WILL GIVE STORM TOTALS OF 6 TO 8
INCHES. ACCUMULATION RATES WILL LIKELY BE IN EXCESS OF AN INCH PER
HOUR WITH VISIBILITIES OF A HALF MILE OR LESS TONIGHT.

TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE ON UNPLOWED ROADS. IF YOU
MUST DRIVE, ALLOW EXTRA TIME TO REACH YOUR DESTINATION, AND KEEP
AN EMERGENCY KIT IN YOUR CAR IN CASE YOU BECOME STRANDED.

$$

OHZ003-006>009-017>019-027>030-036-037-047-081700-
/O.UPG.KCLE.WS.A.0001.051208T2100Z-051209T1200Z/
/O.NEW.KCLE.SN.Y.0003.051208T2100Z-051209T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION...
MOUNT GILEAD...MOUNT VERNON
357 AM EST THU DEC 8 2005

...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL RAPIDLY SPREAD ACROSS NORTHWESTERN AND NORTH-CENTRAL
OHIO LATE THIS AFTERNOON AND EVENING. THE SNOW WILL CONTINUE INTO
THE EARLY MORNING HOURS AND THEN GRADUALLY END FROM WEST TO EAST.
ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED.  THE SNOW WILL BE
HEAVY AT TIMES DURING THE EVENING HOURS. ACCUMULATION RATES IN
EXCESS OF AN INCH PER HOUR AND VISIBILITIES OF A HALF MILE OR
LESS ARE LIKELY.

IF YOU WILL BE TRAVELING ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

OHZ010-011-020>023-031>033-038-081700-
/O.UPG.KCLE.WS.A.0001.051209T0000Z-051209T1700Z/
/O.NEW.KCLE.SN.Y.0003.051209T0000Z-051209T1200Z/
LORAIN-CUYAHOGA-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-
MAHONING-HOLMES-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MEDINA...AKRON...
RAVENNA...WARREN...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG
357 AM EST THU DEC 8 2005

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL RAPIDLY SPREAD ACROSS NORTHWESTERN AND NORTH-CENTRAL
OHIO THIS EVENING. THE SNOW WILL CONTINUE THROUGH DAYBREAK FRIDAY
AND THEN IS EXPECTED TO QUICKLY TAPER OFF. ACCUMULATIONS OF 4 TO
6 INCHES CAN BE EXPECTED. THE SNOW WILL BE HEAVY AT TIMES FROM
LATE EVENING THROUGH THE EARLY MORNING HOURS. ACCUMULATION RATES
IN EXCESS OF AN INCH PER HOUR AND VISIBILITIES OF A HALF MILE OR
LESS ARE LIKELY.

IF YOU WILL BE TRAVELING ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
KUBINA
4 follow-up statements
000 
WWUS41 KCLE 081537
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1037 AM EST THU DEC 8 2005

OHZ012>014-089-PAZ001>003-082345-
/O.CON.KCLE.HS.W.0001.051209T0000Z-051209T1500Z/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
1037 AM EST THU DEC 8 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST FRIDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST FRIDAY FOR LAKE, GEAUGA AND ASHTABULA COUNTIES IN OHIO AND
FOR ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA.

SNOW WILL RAPIDLY SPREAD ACROSS THE AREA THIS EVENING AS LOW
PRESSURE MOVES INTO NORTHERN OHIO FROM THE SOUTHWEST. THE SNOW
WILL BE HEAVY AT TIMES...ESPECIALLY FROM LATE THIS EVENING
THROUGH THE EARLY MORNING HOURS. ACCUMULATIONS OF 5 TO 7 INCHES
CAN BE EXPECTED BY DAYBREAK FRIDAY WITH ANOTHER INCH OF
ACCUMULATION LIKELY FRIDAY MORNING. THIS WILL GIVE STORM TOTALS
OF 6 TO 8 INCHES. ACCUMULATION RATES WILL LIKELY BE IN EXCESS OF
AN INCH PER HOUR WITH VISIBILITIES OF A HALF MILE OR LESS
TONIGHT.

TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE ON UNPLOWED ROADS. IF YOU
MUST DRIVE... ALLOW EXTRA TIME TO REACH YOUR DESTINATION... AND
KEEP AN EMERGENCY KIT IN YOUR CAR IN CASE YOU BECOME STRANDED.

$$

OHZ003-006>009-017>019-027>030-036-037-047-082345-
/O.CON.KCLE.SN.Y.0003.051208T2100Z-051209T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION...
MOUNT GILEAD...MOUNT VERNON
1037 AM EST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FOR NORTHWEST OHIO, THE WESTERN
LAKESHORE COUNTIES AND THE CENTRAL HIGHLANDS

SNOW WILL RAPIDLY SPREAD ACROSS NORTHWESTERN AND NORTH-CENTRAL
OHIO LATE THIS AFTERNOON AND EVENING. THE SNOW WILL CONTINUE INTO
THE EARLY MORNING HOURS AND THEN GRADUALLY END FROM WEST TO EAST.
ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED.  THE SNOW WILL BE
HEAVY AT TIMES DURING THE EVENING HOURS. ACCUMULATION RATES IN
EXCESS OF AN INCH PER HOUR AND VISIBILITIES OF A HALF MILE OR
LESS ARE LIKELY.

IF YOU WILL BE TRAVELING ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

OHZ010-011-020>023-031>033-038-082345-
/O.CON.KCLE.SN.Y.0003.051209T0000Z-051209T1200Z/
LORAIN-CUYAHOGA-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-
MAHONING-HOLMES-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MEDINA...AKRON...
RAVENNA...WARREN...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG
1037 AM EST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FOR THE CENTRAL LAKESHORE
COUNTIES AND FOR NORTHEAST INLAND OHIO.

SNOW WILL RAPIDLY SPREAD ACROSS NORTHWESTERN AND NORTH-CENTRAL
OHIO THIS EVENING. THE SNOW WILL CONTINUE THROUGH DAYBREAK FRIDAY
AND THEN IS EXPECTED TO QUICKLY TAPER OFF. ACCUMULATIONS OF 4 TO
6 INCHES CAN BE EXPECTED. THE SNOW WILL BE HEAVY AT TIMES FROM
LATE EVENING THROUGH THE EARLY MORNING HOURS. ACCUMULATION RATES
IN EXCESS OF AN INCH PER HOUR AND VISIBILITIES OF A HALF MILE OR
LESS ARE LIKELY.

IF YOU WILL BE TRAVELING ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
000 
WWUS41 KCLE 082032
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EST THU DEC 8 2005

OHZ012>014-089-PAZ001>003-090445-
/O.CON.KCLE.HS.W.0001.051209T0000Z-051209T1500Z/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
332 PM EST THU DEC 8 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST FRIDAY...

SNOW WILL RAPIDLY SPREAD ACROSS THE AREA THIS EVENING AS LOW
PRESSURE MOVES INTO NORTHERN OHIO FROM THE SOUTHWEST. THE SNOW
WILL BE HEAVY AT TIMES...ESPECIALLY FROM LATE THIS EVENING
THROUGH THE EARLY MORNING HOURS. ACCUMULATIONS OF 3 TO 5 INCHES
CAN BE EXPECTED BY DAYBREAK FRIDAY WITH ANOTHER 2 TO 3 INCHES
FRIDAY MORNING. THIS WILL GIVE STORM TOTALS OF 5 TO 8 INCHES.
ACCUMULATION RATES WILL LIKELY BE IN EXCESS OF AN INCH PER HOUR
WITH VISIBILITIES OF A HALF MILE OR LESS AT TIMES TONIGHT.

TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE ON UNPLOWED ROADS. IF YOU
MUST DRIVE... ALLOW EXTRA TIME TO REACH YOUR DESTINATION... AND
KEEP AN EMERGENCY KIT IN YOUR CAR IN CASE YOU BECOME STRANDED.

$$

OHZ003-006>009-017>019-027>030-036-037-047-090445-
/O.CON.KCLE.SN.Y.0003.051208T2100Z-051209T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION...
MOUNT GILEAD...MOUNT VERNON
332 PM EST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

SNOW WILL RAPIDLY SPREAD ACROSS NORTHWESTERN AND NORTH-CENTRAL
OHIO THROUGH THE EVENING. THE SNOW WILL CONTINUE INTO THE EARLY
MORNING HOURS AND THEN GRADUALLY END FROM WEST TO EAST.
ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED. SOME OF THE
HIGHEST AMOUNTS WILL BE IN THE TOLEDO AREA. THE SNOW WILL BE HEAVY AT
TIMES DURING THE EVENING HOURS. ACCUMULATION RATES IN EXCESS OF AN
INCH PER HOUR AND VISIBILITIES OF A HALF MILE OR LESS ARE LIKELY.

IF YOU WILL BE TRAVELING ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

OHZ010-011-020>023-031>033-038-090445-
/O.CON.KCLE.SN.Y.0003.051209T0000Z-051209T1200Z/
LORAIN-CUYAHOGA-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-
MAHONING-HOLMES-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MEDINA...AKRON...
RAVENNA...WARREN...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG
332 PM EST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST FRIDAY...

SNOW WILL DEVELOP RAPIDLY THIS EVENING ACROSS NORTHEAST OHIO. THE
SNOW WILL TAPER OFF AROUND DAYBREAK. TOTAL SNOW ACCUMULATIONS WILL
BE 4 TO 6 INCHES. THE SNOW WILL BE HEAVY AT TIMES FROM LATE
EVENING THROUGH THE EARLY MORNING HOURS. ACCUMULATION RATES IN
EXCESS OF AN INCH PER HOUR AND VISIBILITIES OF A HALF MILE OR LESS
ARE LIKELY.

IF YOU WILL BE TRAVELING ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

KIELTYKA
000 
WWUS41 KCLE 090346
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1046 PM EST THU DEC 8 2005

OHZ012>014-089-PAZ001>003-091200-
/O.CON.KCLE.HS.W.0001.000000T0000Z-051209T1500Z/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
1046 PM EST THU DEC 8 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

SNOW WILL CONTINUE INTO FRIDAY MORNING AS LOW PRESSURE MOVES
NORTHEAST ACROSS THE AREA INTO NEW YORK. THE SNOW MAY BE HEAVY AT
TIMES WITH ACCUMULATION RATES OF AN INCH AN HOUR.  ACCUMULATIONS
OF 2 TO 4 INCHES CAN BE EXPECTED BY DAYBREAK FRIDAY WITH ANOTHER 2
TO 3 INCHES FRIDAY MORNING. THIS WILL GIVE STORM TOTALS OF 4 TO 7
INCHES.

TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE ON UNPLOWED ROADS. IF YOU
MUST DRIVE... ALLOW EXTRA TIME TO REACH YOUR DESTINATION... AND
KEEP AN EMERGENCY KIT IN YOUR CAR IN CASE YOU BECOME STRANDED.

$$

OHZ003-006>009-017>019-027>030-036-037-047-090900-
/O.CON.KCLE.SN.Y.0003.000000T0000Z-051209T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION...
MOUNT GILEAD...MOUNT VERNON
1046 PM EST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

SNOW WILL CONTINUE INTO FRIDAY MORNING AS LOW PRESSURE MOVES
NORTHEAST ACROSS THE AREA INTO NEW YORK. ACCUMULATIONS OF 4 TO 6
INCHES CAN BE EXPECTED. SOME OF THE HIGHEST AMOUNTS WILL BE IN THE
TOLEDO AREA. THE SNOW WILL BE HEAVY AT TIMES WITH ACCUMULATION
RATES IN EXCESS OF AN INCH PER HOUR AND VISIBILITIES OF A HALF
MILE OR LESS.

IF YOU WILL BE TRAVELING ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

OHZ010-011-020>023-031>033-038-091200-
/O.CON.KCLE.SN.Y.0003.000000T0000Z-051209T1200Z/
LORAIN-CUYAHOGA-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-
MAHONING-HOLMES-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MEDINA...AKRON...
RAVENNA...WARREN...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG
1046 PM EST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

SNOW WILL CONTINUE INTO FRIDAY MORNING AS LOW PRESSURE MOVES
NORTHEAST ACROSS THE AREA INTO NEW YORK. THE SNOW WILL TAPER OFF
AROUND DAYBREAK. TOTAL SNOW ACCUMULATIONS WILL BE 3 TO 5 INCHES.
THE SNOW MAY BE HEAVY AT TIMES WITH ACCUMULATION RATES IN EXCESS
OF AN INCH PER HOUR AND VISIBILITIES OF A HALF MILE OR LESS.

IF YOU WILL BE TRAVELING ALLOW EXTRA TIME TO REACH YOUR
DESTINATION. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
ADAMS
000 
WWUS41 KCLE 091000
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
500 AM EST FRI DEC 9 2005


OHZ012>014-089-PAZ001>003-091100-
/O.CAN.KCLE.HS.W.0001.000000T0000Z-051209T1500Z/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
500 AM EST FRI DEC 9 2005

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELED THE HEAVY
SNOW WARNING FOR EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
CONSIDERABLE DRY AIR WAS DRAWN INTO THE STORM SYSTEM AND THE HEAVY
SNOW DID NOT DEVELOP. THERE WILL BE AN ADDITIONAL INCH OR TWO OF
SNOW TODAY WITH SOME BLOWING AND DRIFTING SNOW BUT THERE IS NO
LONGER A THREAT OF HEAVY SNOW. WEST WINDS WILL GUST TO 40 MPH AT
TIMES THIS MORNING...THEN DECREASE TO 15 TO 25 MPH THIS AFTERNOON.
WIND CHILL VALUES WILL BE NEAR ZERO AT TIMES THIS MORNING.

$$

OHZ010-011-020>023-031>033-038-091100-
/O.CAN.KCLE.SN.Y.0003.000000T0000Z-051209T1200Z/
LORAIN-CUYAHOGA-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-
MAHONING-HOLMES-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MEDINA...AKRON...
RAVENNA...WARREN...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG
500 AM EST FRI DEC 9 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELED THE SNOW
ADVISORY. CONSIDERABLE DRY AIR WAS DRAWN INTO THE STORM SYSTEM AND
THERE WAS LESS SNOW THAN EXPECTED. THERE WILL BE AN ADDITIONAL
INCH OR LESS OF SNOW TODAY WITH SOME BLOWING AND DRIFTING SNOW.
WEST WINDS WILL GUST TO 40 MPH AT TIMES THIS MORNING...THEN
DECREASE TO 15 TO 25 MPH THIS AFTERNOON. WIND CHILL VALUES WILL BE
NEAR ZERO AT TIMES THIS MORNING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this snow advisory went out at Dec 8, 3:50 AM EST, 7 minutes earlier.

Area forecast discussion, Dec 8, 3:50 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
350 AM EST THU DEC 8 2005

.SHORT TERM (TONIGHT THROUGH SATURDAY)...
MODELS COMING INTO MUCH BETTER AGREEMENT MOVING SFC LOW NOW IN WRN
KY/TN ACROSS NW OHIO.  QUESTION IS HOW FAR SOUTH WITH THE LOW
TRACK?  DEBATED UPGRADING TOLEDO AREA FROM ADVISORY TO WARNING...BUT
SYS IS MOVING SO FAST...AND THE DRY SLOT WHICH IS SHOWING UP SO WELL
ON THE WATER VAPOR HAS ALREADY PUNCHED INTO SRN IL.  JUST DONT SEE
IT SNOWING LONG ENOUGH IN NW OH TO REACH WARNING CRITERIA.

EXPECT LOW TO BE NORTH OF ERIE PA BY 12Z SO MOST OF THE SNOW SHOULD
BE COMING TO AN END BY MORNING RUSH HOUR.  DO EXPECT A SECONDARY
SHOT OF LAKE ENHANCED SNOW ACROSS THE SNOW BELT FRIDAY
MORNING...WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE.

&&

.AVIATION(12Z-12Z)...
STRONG HI PRESSURE OVER ERN OH HAS CAUSED SKIES TO CLEAR.  ONLY KERI
STILL IN CLOUDS...BUT LOOKING AT LATEST IR LOOP...EVEN IT SHOULD BE
CLEAR BY TOP OF HOUR.  HAVE MADE SOME ADJUSTMENTS TO TIMING OF SN
LATER IN PERIOD.  LATEST 06Z MODELS A TAD SLOWER WITH PRECIP ONSET
AND THIS WILL BE REFLECTED IN NEW FORECASTS.  SN SHOULD BEGIN AT WRN
TAFS SITES TOWARD 00Z AND AT KCLE AND KMFD BETWEEN 01Z AND 03Z.
PRECIP SHOULD MAKE IT CLOSE TO KERI BY 06Z.  WITH DRY ELY FLOW TDA
AND MODELS TRENDING TOWARD SLOWER SOLS...COULD ACTUALLY BE EVEN A
LTTL LATER FOR START OF PRECIP. HOWEVER...ONCE IT BEGINS...CONDTIONS
SHOULD DETERIORIATE FAIRLY QUICKLY WITH VSBYS GOING TO LIFR AND CIGS
TO IFR.  GOOD NEWS IS THAT CONDITIONS SHOULD REMAIN DOWN ONLY FOR A
FEW HOURS AS DRY SLOT FCST TO COME QUICKLY IN FM THE SW.  WOULD NOT
BE SURPRISED TO SEE WRN SITES DRY BY END OF PD.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
WAA AND RETURN FLOW DEVELOPS BY SATURDAY AHEAD OF NEXT FRONT AND
TEMPS SHOULD TAKE A RUN BACK TOWARD NORMAL FOR A CHANGE ALTHOUGH
WITH WAA NOT SURE HOW MUCH SUNSHINE WE WILL SEE...COULD STAY RATHER
CLOUDY GIVEN THE TIME OF YEAR. NEXT COLD FRONT SEEMS ON TRACK FOR
SUNDAY ALTHOUGH TEMPS COULD HOLD ON FOR ANOTHER DAY OF NEAR NORMAL
BEFORE DROPPING BACK EARLY NEXT WEEK. DID NOT MAKE MANY CHANGES TO
EXTENDED FORECAST PERIODS AND DISCUSSION FROM YESTERDAY FOLLOWS...

THE EXTENDED CONTINUES TO BE TOUGH BUT THE MODELS SEEMS TO BE COMING
INTO MORE AGREEMENT. A TROF MOVES THRU SUNDAY WITH SOME RESIDUAL
LAKE EFFECT CONTINUING INTO TUESDAY. DRY WEDNESDAY AS HIGH PRESSURE
MOVES IN. GUID IS GENERALLY OK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAVY SNOW WARNING EXTREME NE OH TONIGHT/EARLY FRI.
SNOW ADVISORY ALL BUT EXTREME NE OH LATE TODAY/TNGT.
ICE ADVISORY WESTERN BASIN LAKE ERIE.
PA...HEAVY SNOW WARNING TONIGHT/EARLY FRI.

&&

SHORT TERM...BRAY
LONG TERM...KOSARIK/KIELTYKA
AVIATION...KUBINA
Hazardous weather outlook, Dec 7, 6:35 AM EST, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
635 AM EST WED DEC 7 2005

OHZ003-006>010-017>023-027>033-036>038-047-081145-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
635 AM EST WED DEC 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT
TEMPERATURES IN THE SINGLE DIGITS WILL OCCUR EARLY THIS MORNING
AND AGAIN TONIGHT. WINDS WILL BE LESS THAN 10 MPH SO THE WIND
CHILL WILL NOT BE SIGNIFICANT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW IS EXPECTED THURSDAY NIGHT AND WILL LIKELY ACCUMULATE AT
LEAST 3 INCHES TO AS MUCH AS 5 OR 6 INCHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

OHZ011>014-089-PAZ001>003-081145-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
635 AM EST WED DEC 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FOR LAKE...
GEAUGA...AND INLAND ASHTABULA COUNTIES IN NORTHEAST OHIO
AND INLAND ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA
UNTIL 7 PM...
LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FOR CUYAHOGA COUNTY AND
THE ASHTABULA COUNTY LAKESHORE AND THE ERIE COUNTY PENNSYLVANIA
LAKESHORE UNTIL 7 PM.

LAKE EFFECT SNOW WILL CONTINUE TODAY BEFORE TAPERING OFF TO
SCATTERED SNOW SHOWERS THIS EVENING. AN ADDITIONAL 4 TO 8 INCHES
OF SNOW WILL ACCUMULATE TODAY IN THE WARNING AREA WITH 3 TO 5
INCHES IN THE ADVISORY AREA. WEST WINDS OF 10 TO 20 MPH WILL CAUSE
SOME BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW IS EXPECTED THURSDAY NIGHT AND WILL LIKELY ACCUMULATE AT
LEAST 3 INCHES TO AS MUCH AS 5 OR 6 INCHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

LEZ142>149-162>169-081145-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
635 AM EST WED DEC 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT...
AN ICE ADVISORY REMAINS IN EFFECT FOR WESTERN LAKE ERIE WHERE
MODERATE ICE GROWTH CAN BE EXPECTED EARLY THIS MORNING AND AGAIN
TONIGHT. THE OPEN WATERS WILL NOT BE AFFECTED MUCH BUT NEW SHORE
ICE AND NEW ICE ON BAYS AND AROUND THE ISLANDS CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...
NO SIGNIFICANT WEATHER IS EXPECTED.

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 3:57 AM ESTHeavy Snow WarningCLEAshtabula, Geauga, Lake25 hr
Dec 8, 2:42 PM ESTMarine Weather StatementCLE22 hr

Nearby

Snow Advisories in Ohio, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.